MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430499
Medical Device Problem Codes Fracture (1260); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 stent system was chosen for the treatment.The stent failed to detach originally, caught on struts when removing.Another stent was used, and the intervention was successfully completed.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed multiple severe damages at the delivery system.The outer shaft has been fully retracted and the stent has been released which confirms functionality of the release mechanism.However, the outer shaft has been retracted too far, causing compression of the stabilizer shaft which may have contributed to the issues during device withdrawal.The stabilizer shaft further shows surface abrasions and a strong kink at the transition to the handle lever.In addition, both the outer shaft and the inner shaft have fractured.The fracture sites are plastically deformed which is indicative for the application of a high tensile force.The introducer sheath and the guidewire used in the intervention were not returned.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The cause for the reported stent release issues could not be established.

Brand Name
PULSAR-18 T3 6/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20780004
Report Number1028232-2024-06119
Device Sequence Number21069985
Product Code NIP
UDI-Device Identifier07640130446977
UDI-Public(01)07640130446977(17)2703
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430499
Device Catalogue Number430499
Device Lot Number03241453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale